The change of life

Discussion in 'The Watercooler' started by klmno, Jun 8, 2008.

  1. klmno

    klmno Active Member

    This is killing me. I realized a few years ago that I was PMS'ing really bad and had no tolerance for anyone or anything for about a week a month that ordinarily I would be able to tolerate. i could have written the book on what the real definition of zero tolerance is. But it wasn't just that, this would make me ill physically. I discussed it a gyn. dr, of course a male, who wrote me a script for prozac. I didn't take it. I really wanted him to operate and stop it all but he wouldn't because he was so sure that I would want another baby (at 40-something??? and single???)

    Anyway, this is at a point now where it makes me so ill- sick at my stomach, major back pain, NO energy, etc- that I don't know how much longer I can take it and it doesn't appear that the "end" is anywhere close. I don't think prozac will fix it. I think it is physical. It wipes me out- I literally cannot function for about a week out of the month and it is painful.

    Any suggestions?
     
  2. TerryJ2

    TerryJ2 Well-Known Member

    Gosh, you poor thing.
    I'm just getting through it myself ... cannot take any hormones either, because I had breast cancer.
    I take extra E and B a wk b4 my period which helps a bit. I take naproxen sodium for the cramps and Imitrex for migraines, which are hormonal for the most part. Xanax and Effexor help but do not take all the edginess away. I personally do not like Prozac or anything in that family because they have so many side effects. I am hoping that by the time I am 60 I won't need to take any of this. I'll have gone through menopause and difficult child will have moved out.
    There are several herbs you can take--St. John's Wort, Black Cohosh for example, that help. You can do a web search for more. You have to be consistent with-them because they don't stay in your system very long, from what I understand.
    I feel for you!
     
  3. flutterbee

    flutterbee Guest

    Find a different doctor. You shouldn't be having that much pain and sickness...especially if it's not normal for you.

    (((hugs)))
     
  4. Abbey

    Abbey Spork Queen

    All I can say is sorry...join the crowd. I will NOT go to a male GYN.

    Abbey
     
  5. witzend

    witzend Well-Known Member

    I'm with Wynter and Abbey, find a different doctor. And question him/her thoroughly about their thoughts on alleviating period/menopause discomfort. Some of these guys are bringing their personal philosophical beliefs into the exam room, when those should stay at home.

    I don't think that they have to take everything out anymore. They can do that ablation. Plus, why isn't he giving you some hormones? Is there a medical history that makes you ineligible?
     
  6. klmno

    klmno Active Member

    Yeah- I got past him and went to my regular dr for my last exam. I didn't discuss it with her though- I was afraid she would do the prozac script too. I tried wellbutrin once because another dr said it would help me to quit smoking- it didn't. It made me a B**** from H***. Makes me think about a connection, however slight, to difficult child's reaction to prozac.

    Anyway, I need to go to the dr sometime this summer- I will discuss it with her.

    Thanks!!
     
  7. klmno

    klmno Active Member

    I don't know much about hormones- other than they scare me for risk to breast cancer. Also, I smoke- I don't know if that has anything to do with it.
     
  8. Andy

    Andy Active Member

    Yep, 2nd opinion is needed. Tell your gyn that you want some proof (meaning tests) to show that nothing is wrong. Also tell him that it is your choice for whatever surgery you want. He can go over the pros and cons, but you get to decide if you go for it, it is your life, not his.

    Does Prozac really help in the pain department? I thought it was more for psychological (is that the right word for feelings and thoughts) area. Is your gyn just addressing your "moods' and not your other pains?
     
  9. flutterbee

    flutterbee Guest

    Yeah, if you're having pain all the prozac in the world isn't going to help with that. It sounds like the doctor heard how you have no tolerance for a week out of the month and heard nothing else you said.

    I'd be wanting to investigate female-related things that can cause so much pain and discomfort. There may be hormonal issues involved, but the pain and nausea/vomitting would also have me looking for other issues. Even if it's just to rule them out.
     
  10. Andy

    Andy Active Member

    Witend and yourself snuck in while I was doing my post.

    Glad you found another gyn - however, if I were you, I would try to get an earlier appointment - With insurance, you may not be able to have a physical, but you can go in for a consult to discuss everything - maybe some tests can be ordered and results can be discussed or followed up on at physical time.
     
  11. Abbey

    Abbey Spork Queen

    I've just had the worst period from heck. I'll pleasantly spare you the details, but it was NASTY. Never seen anything like this in 40 years.

    Does this affect my mood? I'm sure it does. I try my best to avoid any important conversations at that point because I know I won't answer reasonably. What I WANT is husband to realize this is going on, even if I tell him, and don't engage. I will come out with duel pistols. I can't stop the change of life, but it's still going on full steam.

    There are certain natural things in life you can't control. Going through the change is one of them. What you need is understanding people around you. If they don't understand, just tell them to steer clear. ;)

    Abbey
     
  12. ML

    ML Guest

    Get another doctor, I agree! Know that it does get better. I am officially post menopausal, I haven't had a period in a year! Yippee. I went through peri for a very long time. I felt like maybe I had bipolar for a while there because of the spikes and dips in estrogen. My body has settled into balance now that the estrogen has leveled out. I'm sorry you're going through this. You should not have to tolerate that much pain. Hugs, ML (46 and on the other side)
     
  13. klmno

    klmno Active Member

    Thank you, Ladies! At least I know there is an end to it someday! I will schedule an appointment with my dr (female). It is so embaressing to discuss this with her though- she is a great dr but you know, probably in her 30's, beautiful, prime of her life, and I just cringe at the thought of saying "yep, my prime is sooooo gone that I don't even remember it".

    LOL! I'll get over it!
     
  14. witzend

    witzend Well-Known Member

    I remember prime... I miss it!

    :9-07tears:
     
  15. muttmeister

    muttmeister Well-Known Member

    I agree about finding a different doctor. I went through it all several years ago and I don't recall any pain or discomfort at all except for a few minor hot flashes and I don't think that pain and discomfort is supposed to be a side effect. And menopause is not in your head; it is a physical thing and I doubt very much if prozac could be the answer. Good luck; I'm done with all of that and loving it. I hope you will get to where I am. It is one of the best times of my life.
     
Loading...